Jump to content

Coming off Risperdal and Celexa


Recommended Posts

In a nutshell, had a tiff with pdoc about the meds. Hand tremors, can't get rid of them. He got rather pissey about me questioning his medical expertise, I guess, and said I was welcome to drop the celexa and risperdal. Cold turkey, since he gave me no instructions. I was on 20mg celexa, 2 mg risperdal. A.) should I be dropping those so quickly? Pardon my language - I feel rather fucked over at the moment. Can't sleep, hands shaking harder than ever. b.) What is the half-life of these drugs? I've read the PI's, sorry I can't make heads or tails of them. My mind isn't wrapping around them. I'm worried about symptoms returning, and even worse, being in a mental state of not realizing that they've returned. I didn't realize how bad a shape I was in until I started the R. Or am I jsut being stupid? I feel at this point I'm just going to self-medicate, I have a 3 month supply, and am looking for a new pdoc, so now I just have to manage the symptoms. I know these aren't high doses, but they seemed to have things under control. So why am I stopping them? I need my life back.

Link to comment
Share on other sites

that's actualy a fair risp. dose. They make the stuff in .5 mg tablets.

There is more to it than halflife. You brain has to return to producing neuotranmitters at its pre-medication levels which can take several weeks after the med is totaly out of your system. The best way to abate this to slowly taper off.

If you drop both of those cold turky at once you could be too sick to get out of bed for a week or so.

I notice you have OCD and anxiety. If you quit taking those two you'll be on nothing for either. Are you sure you want to do that? I have both. I wouldn't do it without tons of xanax and gallon of Jim Beam.

Link to comment
Share on other sites

I came down from 1 mg of Risperdal at .25mg (the smallest tablet) intervals. And it was terrible. Had the brain zaps and everything. I also tried to come down from 10mg Lexapro (similar to Celexa) in 2.5mg increments which was a disaster. I can't imagine doing both at once cold turkey! Although I am extremely sensitive to those things.

Link to comment
Share on other sites

I've spent the day dry heaving over the trash can, wanting to crawl out of my skin, and generally trying to keep from blowing my head off. Can't take it, so I went back to the usual dose. Get myself going again, and then slowly taper. I don't know who I'm more angry with, my idiot pdoc for not warning me, or myself for being stupid enough not to know.

Yes, I'm looking for a new doc. And s/he is going to get a lecture during the first appt that it's help me or I'm dumping you. I'm sure that'll leave 'em quaking in their shoes. (weak laugh)

I want to cry.

Link to comment
Share on other sites

I know how you feel rabbit. I don't think my pdoc believed me when I told him about all my side effects (he said they were "conflicting") and didn't believe how sensitive I am to withdrawal. This is the second doc I've had who is clueless about withdrawal for some people. I'm getting a new pdoc too.

I'm going to have to go off of Zyprexa and I'm not looking forward to it. I'm going to do micro-dose decreases.

I was reading The Anxiety Cure (what a title) and he was talking about going off benzos by shaving off a little bit more of the pill each week. Why can't our doctors see things that way. They've probably had patients who were sensitive but they just didn't believe them because it's not "in the literature" or not much yet.

Link to comment
Share on other sites

I'm experiencing hand tremors and want to stop taking Risperdal. I've cut my dose down from 3 mg to .75 mg over the past couple of months. So far so good. What did your pdoc think you should do? Do you have the .5 mg tablets that can be split in half for 0.25mg increments? Shaving bits off does not always work that well because there is no guarantee where the medication is located in a pill.

Link to comment
Share on other sites

try to take inderal for those tremors. i've had the worst tremors and other symptoms of TD/EPS/parkinsonians (sp?) like you wouldn't believe, and inderal was what saved the day.

do you dislike risperdal due to the tremors? a little of something for those tremors could make it possible to continue the treatment.

why do you want to quit celexa? especially with an anxiety issue- celexa should address that and any depression problems.

risperdal is fairly cool.

i take 2.5mg in a 2mg and then i break a 1mg in half. it isn't so scientific, but i get the general amount of medicine i need.

a lot of people are sensitive to atypical discontinuation. i am not particularly, but i am sensitive to AD discontinuation. we're all different. i'd recommend that if you're going to stop anything, do it very slowly and under medical supervision. get a new pdoc as soon as you can and be sure to make any changes under his or her supervision. as VE said, you could be in bed for weeks.

Link to comment
Share on other sites

This guy is a complete idiot, or doesn't give a shit. I didn't ask to be taken off of celexa, I had complained about the handshaking, and he just said "drop the celexa and risperdal"... that was it. Oh, and then he mentions that he worries a little about my deep depressions that I've been through. Oh yeah, I was nearly in the hospital recently. I'm back on both, couldn't take the way I was feeling, so until I can get a new pdoc, I'll just have to live with it all. I'm not going back to him.

Link to comment
Share on other sites

If they meds are helping you and your only concern is hand tremors then you should consider adding Propranolol like loon a tik said. It should stop any shakiness dead in its tracks.

You would think that the doc would know that. I will write this down for the new one; I hope that I can get an appt within a month or so (keeping fingers crossed). Yes, the meds do help, and while I have other complaints (exhaustion, sleepiness, weight gain) they are minor and I can live with them.

Thank you all for your support and advice!

Link to comment
Share on other sites

  • 4 years later...

Wondering.... Ever since I've come off my dispersal I've been really irretable and angry at wrk I'm a waitress I like wanna hurt people tables employees etc help!!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...